MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186760045
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Post-op films the day after the case, revealed that the x-tabs on the left side of the construct did not fully break off the screw.They broke off just above the threads.The patient was taken back into surgery the next day to remove the remainder of the x-tab.
 
Additional Manufacturer Narrative
Visual examination of the broken tab revealed the it was broken above the intended breaking point.A review of the device history record could not be performed as the lot number was not provided.A trend analysis was conducted.No emerging trends were found requiring further actions.The investigation could not verify or identify any evidence of product contribution to the reported event.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6918196
Report Number1526439-2017-10805
Device Sequence Number1239274
Product Code NKB
UDI-Device Identifier10705034129204
UDI-Public(01)10705034129204
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186760045
Device Catalogue Number186760045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 09/09/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR